MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH
Model Number 0012M
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 2/22/2020.Additional information: the treatment was excision of the burned skin edge at the time of surgery.The remaining burns healed well with simple dressings.No long term effects anticipated.Investigation summary: one each 0012m unknown lot number was received for evaluation.During visual inspection found a ¿burn hole¿ in the mid-section of the electrode shaft.Evaluation under magnification revealed that in addition to the thermal damage caused by the current exiting the electrode at that point, there are also markings on the insulation consistent with mechanical damage typically caused by grasping the electrode with a clamping device.The most likely cause of this type of damage is related to the application of excessive forces such as contact with other instruments or objects that damage the insulation.The complaint is confirmed as user damage.
 
Event or Problem Description
It was reported that during a breast procedure, the tip was megadyne 0012m, the pencil was covidien and the diathermy machine was martin.The diathermy set at 40/40 pure cut/spray.Surgeon was working deep in the breast when he noticed 2 or 3 burn marks on the outer breast tissue at least a few cms away from surgical site.No obvious moment when it happened, no spark/jump seen, unknown how long it took them to notice as hands were helping to hold the breast.They are also unsure of if it happened whilst using cut or coag.When they looked closer at the tip it appeared to also have a burn type mark where it was connecting into the pencil.Patient consequence not reported.

Brand Name
E-Z CLEAN BLADE MOD 2.5IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 2.5 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key9742653
Report Number1721194-2020-00023
Device Sequence Number1815364
Product Code GEI
UDI-Device Identifier10614559100110
UDI-Public10614559100110
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number0012M
Device Catalogue Number0012M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2020
Initial Report FDA Received Date02/22/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;